Aa
Aa
A
A
A
Close
1093311 tn?1270828673

Symptoms of fatigue & more pain

I am presently titrating with Synthroid and have started taking 50 mcg. every other day (44 mcg. on the other days).  My endocrynologist wants me to get to 80-100 mcg., but I'm working up very slowly to ward off the symptoms of nervousness.  I'd like to understand what it means when on the days I take 50 mcg. I get way more fatigue & pain throughout my body than the days when I take 44 mcg.  I'm wondering if it's because I need to be taking more Synthroid or if it's because my body is trying to tell me it's time to begin small doses of T3. Or do I need to back off & take 44 mcg. every day.  Does anyone having any insight regarding these increased symptoms of fatigue/pain on the days I take a higher level of Synthroid??  // When I began traces of Synthroid several months ago it was like a total miracle for me.  I felt as though I'd come alive; I had a brain again, the tendonitis in my hands & arms improved vastly along with my strength. Sleep came easier. It was simply amazing.  And, now I'm feeling worse than I did before.  I feel like I'm standing in concrete again.  I've been diagnosed with Hashimotos.  Thank you for any thoughts any one might have.
2 Responses
Sort by: Helpful Oldest Newest
499534 tn?1328704178
T4 meds are a long acting med and takes weeks to level you out....so I would have to say that you are having symptoms because you are still hypo.....and just happen to be more prevalent on the days you are taking the 50.......the difference between the 44 and 50 are so very little. My endo says the real difference is always within a 25 mcg difference not the little increases. How long have you been at this titrating dosage?
Your body may just be adjusting to meds as well. I remember that my body aches were worse as I was increasing and then after a while it leveled out and the body aches diminished.
Helpful - 0
Avatar universal
I agree with Laura's post, but would like to add that you are chasing a moving target.  You have Hashi's, so you are losing thyroid function steadily.  It could be that you are increasing so slowly that you are not compensating for the further loss of your own thyroid hormones.  This would increase your hypo symptoms.  Do you have FT3, FT4 (and their reference ranges) and TSH results?  Comparison of current levels with previous levels would indicate if you are "falling behind" the progression of your disease.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.